Insulin Overdose Symptoms in Cats

Save
Lethargy is one of the symptoms of an insulin overdose.
Lethargy is one of the symptoms of an insulin overdose. (Image: fabio lamanna/iStock/Getty Images)

If your cat has diabetes, her pancreas doesn’t produce enough insulin, causing high blood sugar, and you understand that maintaining her blood sugar level throughout the day can be a fine balance. Determining proper insulin dosage requires a little guesswork and trips to the vet to check your cat’s glucose curve. Sometimes, despite the best of efforts, a cat will get too much insulin.

The Fine Balance of Blood Sugar and Insulin

Blood glucose levels change through the day, and even with consistent communication with your vet, your cat's insulin needs may change over time. Insulin overdose leads to low blood sugar, or hypoglycemia, a potentially life-threatening condition. Symptoms include lethargy, disorientation, nausea, weakness, abnormal behavior, increased appetite, unsteadiness and rapid heartbeat. More severe signs include seizures and coma. Any sign of insulin overdose requires immediate veterinary attention, as it can rapidly lead to death. If you notice your cat has lost weight, has started eating more and is drinking and urinating more than usual, take her to the vet for a new glucose curve.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

How to Make an Elevated Dog Feeder

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!